MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number LF1744
Medical Device Problem Codes Detachment Of Device Component (1104); Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, after few minutes of using the device in a sleeve gastrectomy procedure, a part of the grey insulation from the fixed jaw became detached and fell inside the abdominal cavity of the patient.They were able to locate and retrieve the component.They used a new device to complete the case.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: one device was received for evaluation.This device had been used in the treatment or diagnosis of a patient.A review of the lot number reported indicates that the product was within the assigned expiration date at the time of the reported incident.The returned product did not meet specification as received.Visual inspection found the bottom jaw over-mold was damaged and missing plastic.The disengaged plastic was not returned.The customer reported component disengaged.The reported condition was confirmed.The investigation found the bottom jaw over-mold was damaged and missing plastic near the hinge of the device.The damage to the jaw's over-mold likely occurred during the insertion or extraction of the device jaw from a trocar instrument.The investigation identified the root cause of the reported event to be user error.The ifu (instructions for use) states, carefully insert and withdraw the instrument through the cannula to avoid damage to the device and or injury to the patient.Close jaws using device handle before insertion/extraction in the trocar.If information is provided in the future, a supplemental report will be issued.

Brand Name
LIGASURE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key7530018
Report Number1717344-2018-00716
Device Sequence Number1422831
Product Code GEI
UDI-Device Identifier20884521181561
UDI-Public20884521181561
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K133338
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 06/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/21/2022
Device Model NumberLF1744
Device Catalogue NumberLF1744
Device Lot Number72370150V
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2018
Initial Date Received by Manufacturer 05/15/2018
Supplement Date Received by Manufacturer06/01/2018
Initial Report FDA Received Date05/21/2018
Supplement Report FDA Received Date06/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1